JANESVILLE, Wis – The Rock County Public Health Department is warning of an increase in drug overdoses over the last two weeks.
Those who work firsthand with people who overdose said this could be linked to fentanyl-laced drugs.
“Alarmingly, I’ve seen by working personally in emergency rooms with people,” said Mike Sheridan, a drug recovery coach. “We’ve had an uptick in Rock County, also, and what’s happening is there’s fentanyl being laced in with the heroin.”
Janesville police said in the last 10 days, they’re aware of four overdoses, including one leading to a death.
“I’m not trying to scare people, but people need to be aware that this is deadly,” Sheridan said.
Other drug recovery coaches, like Mike Kelly, said people should be extra-cautious when dealing with drugs.
“Don’t ever think you know what you’re using, because nowadays they’re lacing it with everything and it doesn’t matter what you’re using, it can be laced with an opioid,” he said.
Get your weather forecast from people who actually live in your community. We update with short, easy-to-use video forecasts you can watch on your phone every day. Download the iOS or Android app here.